Schizophrenia.com

One of my meds has turned on me


#1

The Lamictal, my mood stabilizer that I really take for depression, was working great for a couple of months. Now, I am experiencing irritability, anxiety hypomanic episodes, and even panick attacks. I got the dose lowered, but still feel on edge all of the time. Looks like I am going to have to move onto something else, another mood stabilizer. It really sucks taking meds, I hope I do not crash into depression again once I am off the Lamictal. Man life is not fair :disappointed: :pill:


#2

sorry to hear that, i hope you find the right med.
take care


#3

Thanks @darksith for the positive words, that does make me feel better


#4

Sorry @Wave. I too hope you find the right med soon. Do you have any idea what that med might be?


#5

There’s options. You are med compliant so you will be fine. You actually want to take meds, which is better than a lot of people…


#6

Hi @lovemyson, well my immediate issue now is getting aboard with a new mood stabilizer, I also may switch antipsychotics, but I dont know if this is a good idea now, considering the way I feel. I have tried all of the FDA approved mood stabilizers for bipolar, the list includes, Tegretol,Depakote,Lithium, and I am wanting to get off of my current med Lamictal. I may ask her about Trileptal or I may revisit Lithium, I will see what she says to me next week - thanks for your support


#7

Thanks for those kind words Mortimer


#8

i hope you have better days to come…maybe with some time,you['ll find the right med and dose…i sure hope so…hang tough…


#9

Sorry the meds let you down.
I had a lot of luck with Topamax, which is also an anti-seizure and headache med. It was one of the very few meds I actually liked to take.


#10

I think Topamax also is supposed to promote weight loss in some individuals, I am going to mention this med to her as well, thank you summers :smiley:


#11

Thank you kindly @bubbles :smiley:


#12

Wave, I’m so sorry to hear this. Very frustrating to say the least. I do hope you and your doc can come up with a solution very soon that gets you feeling better. It’s no easy task… recognizing when meds aren’t working like they should. Good catch.

All this stress in the family and a med switch, I bet it feels like a double whammy. But you sound like you’ve got a plan, your open to ideas and your working towards a solution. I do hope you feel better soon.

I’m always rooting for you.


#13

where did you find that emoticon, I notice others have cool emoticons, where do you find those?


#14

I downloaded the Emoji Cheatsheet - you can see the entire list of emoticons - @kidsister gave me the idea - thanks kidsister! :smiley:


#15

#16

Hey thanks J ! :smiley:


#17

Rob, I’m sorry that your med has turned against you. I actually have the same problem with antipsychotics. Which means I have to switch every few years. I’ve tried all the atypicals before. Some with great success, others as complete failures.

But what I’ve found is that some meds that I previously tried, and didn’t work well the first time around, actually work the second or third time around. So there is hope for you, even though you’ve already tried all the approved mood stabilizers.

In the meantime, until you can see your doc, I hope that you find peace and stability. Don’t let this setback stress or depress you any more. You’re strong. And you’ve been dealing with situations like this for years.

Sending you positive thoughts.

Blessings,

Anthony


#18

there are other methods as well…


#19

So sorry wave! Weren`t you talking about taking Latuda at one point? It might have been someone else. My sister used to take lithium a long time ago. It made her sleepy and thirsty the first few weeks-but it went away and she felt normal. She is bipolar.
I sometimes think the docs pull you off one kind of medicine, just to try a new one for the pharm. company. I notice some of the older drugs work just as well at times.
Good luck to you-I know you will get the right combo OO


#20

Thanks @bridgecomet - I had a pdoc appointment earlier today - She is keeping me on the lamictal, she said to try to stick it out for a couple of weeks or so, because she just lowered the dose, and wants me to give it more time. But she did raise my Risperdal to 3 mg from 2 1/2mg - I do trust her, she is an excellent doctor, so I’ll see how it goes.
Lamictal is really the only med I can tolerate somewhat for depression, she doesnt want me to drop the lamictal, or Ill be revisiting depression land